Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 150, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 4, 2017, 7:20 AM CDT for 4 counties in Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2017, 7:20 AM CDT (12:20 UTC)
- Expired
- May 4, 2017, 8:00 AM CDT
- In force
- 40 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bay County, FL, Calhoun County, FL, Gulf County, FL, Liberty County, FL
The radar
The Eglin Afb radar (KEVX), 80 km from the middle of the area, began a volume at 12:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 0.3 hours before the alert went out and 346 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1390 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
707 WUUS52 KTAE 041220 SVRTAE FLC005-013-045-077-041300- /O.NEW.KTAE.SV.W.0150.170504T1220Z-170504T1300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tallahassee FL 820 AM EDT THU MAY 4 2017 The National Weather Service in Tallahassee has issued a * Severe Thunderstorm Warning for... Northwestern Gulf County in the Panhandle of Florida... Southeastern Bay County in the Panhandle of Florida... Southwestern Calhoun County in the Panhandle of Florida... West central Liberty County in Big Bend of Florida... * Until 900 AM EDT/800 AM CDT/ * At 820 AM EDT/720 AM CDT/, a severe thunderstorm was located 8 miles west of Wewahitchka, or 14 miles east of Callaway, moving northeast at 40 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Mexico Beach, Stonemill Creek, Tyndall Air Force Base, Orange, Wewahitchka, Honeyville, Abe Springs, Allanton, Chipola Cutoff, Red Hill, Overstreet, Marysville, Scotts Ferry, Kinard, Lewis, Chipola Park, Wetappo and Beacon Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2991 8538 3009 8552 3040 8516 3022 8496 TIME...MOT...LOC 1220Z 228DEG 34KT 3012 8533 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$ 11-MOORE
2 follow-up statements
886
WWUS52 KTAE 041231
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
831 AM EDT THU MAY 4 2017
FLC005-041241-
/O.CAN.KTAE.SV.W.0150.000000T0000Z-170504T1300Z/
Bay FL-
831 AM EDT THU MAY 4 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BAY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3002 8523 3020 8539 3040 8516 3022 8496
TIME...MOT...LOC 1231Z 228DEG 34KT 3019 8524
$$
FLC013-045-077-041300-
/O.CON.KTAE.SV.W.0150.000000T0000Z-170504T1300Z/
Gulf FL-Calhoun FL-Liberty FL-
831 AM EDT THU MAY 4 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM
EDT/800 AM CDT/ FOR NORTH CENTRAL GULF...SOUTHWESTERN CALHOUN
COUNTIES IN THE PANHANDLE OF FLORIDA AND WEST CENTRAL LIBERTY
COUNTIES IN BIG BEND OF FLORIDA...
At 831 AM EDT/731 AM CDT/, a severe thunderstorm was located near
Stonemill Creek, or 20 miles southwest of Blountstown, moving
northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Stonemill Creek, Orange, Wewahitchka, Marysville, Scotts Ferry,
Honeyville, Abe Springs, Kinard, Lewis, Chipola Cutoff, Chipola Park
and Red Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3002 8523 3020 8539 3040 8516 3022 8496
TIME...MOT...LOC 1231Z 228DEG 34KT 3019 8524
HAIL...<.75IN
WIND...60MPH
$$
11-MOORE165 WWUS52 KTAE 041250 SVSTAE Severe Weather Statement National Weather Service Tallahassee FL 850 AM EDT THU MAY 4 2017 FLC013-045-077-041300- /O.CON.KTAE.SV.W.0150.000000T0000Z-170504T1300Z/ Gulf FL-Calhoun FL-Liberty FL- 850 AM EDT THU MAY 4 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM EDT/800 AM CDT/ FOR NORTH CENTRAL GULF...SOUTH CENTRAL CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA AND WEST CENTRAL LIBERTY COUNTIES IN BIG BEND OF FLORIDA... At 850 AM EDT/750 AM CDT/, a severe thunderstorm was located 8 miles south of Blountstown, moving northeast at 40 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Orange, Marysville, Scotts Ferry, Abe Springs, Lewis, Chipola Park, Red Hill and Kinard. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3013 8516 3025 8529 3040 8516 3022 8496 TIME...MOT...LOC 1250Z 228DEG 34KT 3031 8508 HAIL...<.75IN WIND...60MPH $$ 11-MOORE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 5:54 AM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, May 4, 5:54 AM CDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
654 AM EDT Thu May 4 2017
.AVIATION [Through 12Z Friday]...
Periods of rain will occur through the morning today, with
occasional thunderstorms possible. Occasional MVFR cigs and
visibility are likely, with brief IFR/LIFR possible in strongest
storms mainly at ECP, TLH and possibly VLD. VFR conditions should
return during the afternoon, but another brief period of scattered
showers/storms is possible as a cold front moves through this
evening. After this moves east of the area, VFR conditions are
expected on Thursday night.
&&
.PREV DISCUSSION [604 AM EDT]...
.NEAR TERM [Through Today]...
This evening's synoptic pattern featured a developing deep trough
over the Southern Plains, and an attendant surface cold front,
extending from an intensifying low over central AR through coastal
TX. However, the low-level synoptic environment east of this cold
front has been significantly disrupted by large cold pools/outflow
boundaries generated by numerous thunderstorm clusters. There was
a weak "wake low" over southeast AL, and a trailing mesoscale
boundary through coastal LA. The 04 UTC RAP/HRRR appeared to have
initialized reasonably well, and forecasts this east-west
oriented boundary to propagate eastward to a position roughly
along I-10 in the FL Panhandle by daybreak.
Based on recent radar trends, the HRRR, and multiple CAMs (most of
which were performing surprisingly well), we think an MCS will
spread east across our forecast area this morning. There is
likely to be sufficient (if not impressive) buoyancy and strong
vertical wind shear for storm organization with this morning's
MCS, mainly in the form of bow echoes posing a damaging wind
threat. The greatest threat will be in our FL zones where storms
may be surface-based (as opposed to more elevated storms in GA
and AL). The presence of the aforementioned mesoscale boundary
suggests at least some tornado threat as well. While more
convection may develop along the cold front later today, it
appears the lower troposphere will have been overturned too much
to support a significant severe threat later today.
.SHORT TERM [Tonight Through Saturday]...
The strong surface cold front will continue moving east, and out
of our forecast area this evening, followed by an end to the rain.
Despite this frontal passage, lingering mid-upper level moisture,
as well as mid-tropospheric frontogenesis, will lead to periods
of cloudiness and even some showers on Friday, followed by
clearing Friday night and Saturday as the mid-layer front finally
passes to our east. High temperatures Friday will actually be
below average, in the upper 60s (north) to mid 70s (south). Highs
on Saturday will be in the mid to upper 70s. Low temperatures will
also be below average for a change- in the lower to mid 50s
Friday morning, and in the upper 40s Saturday morning.
.LONG TERM [Saturday Night Through Thursday]...
A deep-layer ridge will gradually build over the Southeast next
week. High temperatures will return to average (mid 80s) Sunday,
then above average mid week. Lows will generally be in the 50s.
PoPs will be less than 20%.
.MARINE...
Strong south winds will develop today ahead of an approaching
cold front, with frequent gusts to gale-force (35 knots). Winds
will become west-northwest behind the cold front later today and
tonight, with another period of gale-force gusts Friday afternoon.
Winds and seas will gradually subside Saturday and Saturday
night, with low winds and seas on Sunday. High surf and dangerous
rip currents are expected later today. Tides will only be slightly
above normal, barring any mesoscale features that could drive
tides higher for a brief time.
.FIRE WEATHER...
No concerns.
.HYDROLOGY...
The consensus QPF for our region for today's storm ranges from 1-2
inches north and west of Tallahassee, to less than inch south and
east of Tallahassee. NWP guidance forecasts PWAT values to be nearly
twice that of the climatological average, and GOES sounder data
confirms this. Thus we expect a narrow band or two of heavier
rain in the FL Panhandle, southeast AL, and southwest GA, where as
much as 6 inches of rain is possible. Because there is only a 15%
probability of exceeding 6 inches of rain (within 25 miles of a
point), we will not issue a Flood Watch at this time. However,
isolated flooding could occur if the rain were to affect a larger
urban area. Today's rain will likely cause sharp rises along some
of our rivers, but most were well below action stage from the
recent dry spell.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 78 51 74 50 77 / 100 40 10 10 0
Panama City 76 57 72 57 74 / 100 10 10 10 0
Dothan 76 50 68 49 75 / 100 10 10 10 0
Albany 76 50 69 48 74 / 100 40 10 10 0
Valdosta 82 52 74 49 75 / 80 60 10 10 0
Cross City 83 56 74 53 76 / 60 70 30 30 0
Apalachicola 78 56 75 55 75 / 90 30 10 30 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Friday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 8 PM EDT /7 PM CDT/ Friday for Coastal
Bay-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...Gale Warning until 8 PM EDT this evening for Apalachee Bay or
Coastal Waters From Keaton Beach to Ochlockonee River Fl
out to 20 Nm-Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
River to Keaton Beach out 20 NM-Coastal waters from
Apalachicola to Destin FL out 20 NM-Waters from Suwannee
River to Apalachicola FL from 20 to 60 NM-Waters from
Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...Fournier
SHORT TERM...Fournier
LONG TERM...Fournier
AVIATION...Lahr
MARINE...Lahr
FIRE WEATHER...Fournier
HYDROLOGY...FournierThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:27 PM CDT | Gale Warning | TAE | 3 hr | |
| May 4, 2:53 AM CDT | Gale Warning | TAE | 41 hr | |
| May 4, 2:58 AM CDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 64 hr |
| May 4, 2:58 AM CDT | High Surf Advisory | TAE | Bay, Gulf, Walton | 46 hr |
| May 4, 6:21 AM CDT | Special Marine Warning | TAE | 24 min | |
| May 4, 6:40 AM CDT | Special Marine Warning | TAE | 65 min | |
| May 4, 6:47 AM CDT | Tornado Warning | TAE | Bay, Calhoun, Gulf | 28 min |
| May 4, 8:28 AM CDT | Special Marine Warning | TAE | 62 min | |
| May 4, 8:30 AM CDT | Severe Thunderstorm Warning | TAE | Franklin, Liberty | 45 min |
| May 4, 9:05 AM CDT | Special Marine Warning | TAE | 55 min | |
| May 4, 9:08 AM CDT | Severe Thunderstorm Warning | TAE | Franklin, Liberty, Wakulla | 33 min |
| May 4, 9:29 AM CDT | Severe Thunderstorm Warning | TAE | Leon | 18 min |
| May 4, 9:44 AM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 46 min |
| May 4, 3:12 PM CDT | Severe Thunderstorm Warning | TAE | Lafayette, Taylor | 29 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.